Alert archive / Alabama / River Flood Warnings in 2010
River Flood Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 1, 2010, 7:47 PM CDT for 5 counties in Alabama. It took effect at May 3, 2010, 3:00 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 7:47 PM CDT (00:47 UTC)
- In effect from
- May 3, 2010, 3:00 PM CDT
- Expired
- May 4, 2010, 7:50 PM CDT
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
791 WGUS44 KBMX 020047 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 PM CDT SAT MAY 1 2010 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL OF 4 TO 7 INCHES IS EXPECTED OVER THE NEXT 36 HOURS AND IS FORECAST TO CAUSE SIGNIFICANT RISES ALONG THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-021247- /O.NEW.KBMX.FL.W.0039.100503T1009Z-100506T2040Z/ /AVLA1.1.ER.100503T1009Z.100504T1200Z.100506T0840Z.NO/ 747 PM CDT SAT MAY 1 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE SUNDAY NIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM SATURDAY THE STAGE WAS 110.3 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 127.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$
6 follow-up statements
959 WGUS84 KBMX 021515 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CDT SUN MAY 2 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL OF SEVERAL INCHES IS EXPECTED OVER THE NEXT 36 HOURS AND IS FORECAST TO CAUSE SIGNIFICANT RISES ALONG THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-030315- /O.EXT.KBMX.FL.W.0039.100503T1800Z-100506T1124Z/ /AVLA1.1.ER.100503T1800Z.100504T1800Z.100505T2324Z.NO/ 1015 AM CDT SUN MAY 2 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM MONDAY AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 109.9 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 125.0 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$
542 WGUS84 KBMX 030106 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 806 PM CDT SUN MAY 2 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE UPPER TOMBIGBEE RIVER AT BEVILL DAM...AND A FLOOD WARNING REMAINS IN EFFECT AT BEVILL DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-031306- /O.EXT.KBMX.FL.W.0039.100503T1615Z-100507T2135Z/ /AVLA1.1.ER.100503T1615Z.100505T0000Z.100507T0935Z.NO/ 806 PM CDT SUN MAY 2 2010 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM MONDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM SUNDAY THE STAGE WAS 112.5 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING MORNING AND CONTINUE TO RISE TO NEAR 129 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$
056 WGUS84 KBMX 031508 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1008 AM CDT MON MAY 3 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AND DEMOPOLIS LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ALONG THE TOMBIGBEE RIVER BUT WILL NOT BE AS GREAT AS EARLIER FORECAST. A FLOOD WARNING REMAINS IN EFFECT FOR TOMBIGBEE RIVER AT BEVILL DAM...BUT FARTHER DOWNSTREAM THE WARNINGS ARE NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-040307- /O.EXT.KBMX.FL.W.0039.100503T2000Z-100507T1700Z/ /AVLA1.1.ER.100503T2000Z.100505T0600Z.100507T0500Z.NO/ 1008 AM CDT MON MAY 3 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM MONDAY THE STAGE WAS 118.5 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 125.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-031538- /O.CAN.KBMX.FL.W.0040.000000T0000Z-100507T1259Z/ /GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1008 AM CDT MON MAY 3 2010 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * AT 7 AM MONDAY THE STAGE WAS 86.1 FEET. * FLOOD STAGE IS 101 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 99 FEET BY THURSDAY MORNING AND THEN BEGIN TO FALL. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-031538- /O.CAN.KBMX.FL.W.0041.000000T0000Z-100507T1800Z/ /DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1008 AM CDT MON MAY 3 2010 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 8:30 AM MONDAY THE STAGE WAS 46.4 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL CREST JUST BELOW FLOOD STAGE NEAR 67.7 FEET FRIDAY MORNING AND THEN BEGIN TO FALL. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
329 WGUS84 KBMX 040314 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1014 PM CDT MON MAY 3 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ALONG THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AND MINOR FLOODING IS FORECAST...THEREFORE A FLOOD WARNING REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-041514- /O.EXT.KBMX.FL.W.0039.000000T0000Z-100507T1800Z/ /AVLA1.1.ER.100504T0409Z.100505T0600Z.100507T0600Z.NO/ 1014 PM CDT MON MAY 3 2010 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM MONDAY THE STAGE WAS 121.3 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 124 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
330 WGUS84 KBMX 041436 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 AM CDT TUE MAY 4 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .THE TOMBIGBEE RIVER IS GOING INTO FLOOD AT BEVILL DAM...AND A FLOOD WARNING REMAINS IN EFFECT THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-050236- /O.EXT.KBMX.FL.W.0039.000000T0000Z-100506T1500Z/ /AVLA1.1.ER.100504T1030Z.100505T0000Z.100506T0300Z.NO/ 936 AM CDT TUE MAY 4 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM TUESDAY THE STAGE WAS 122 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 122.3 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING . * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
410 WGUS84 KBMX 050050 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 750 PM CDT TUE MAY 4 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .LEVELS HAVE ALREADY CRESTED AND HAVE NOW FALLEN BELOW FLOOD STAGE ALONG THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. THEREFORE..THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS IS THE LAST STATEMENT THAT WILL BE ISSUED FOR THIS EVENT. && ALC063-065-091-107-119-050120- /O.CAN.KBMX.FL.W.0039.000000T0000Z-100506T1500Z/ /AVLA1.1.ER.100504T1030Z.100504T1300Z.100504T1520Z.NO/ 750 PM CDT TUE MAY 4 2010 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * AT 7 PM TUESDAY THE STAGE WAS 119.2 FEET. * FLOOD STAGE IS 122 FEET. * FELL BELOW FLOOD STAGE AT 10:20 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH WEDNESDAY AFTERNOON. LEVELS ARE FORECAST TO RISE AGAIN SLIGHTLY LATE WEDNESDAY BUT SHOULD REMAIN BELOW FLOOD STAGE. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 1, 6:32 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 1, 6:32 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 632 PM CDT SAT MAY 1 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... VERY UNSTABLE THIS AFTERNOON ACROSS C AL. HOWEVER...HAVE BEEN AWFULLY CLOUDY ALL DAY WHICH HAS NOT HELPED STORMS TO BREAK LOOSE. TOR WATCH EXPIRES AT 4 PM. STRONG ACTIVITY IS VERY CLOSE TO US...BUT OFF BY A COUPLE COUNTIES. WILL REMAIN UNSTABLE THROUGH THIS EVENING SO THAT ANYTHING THAT WOULD POP UP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. LATER THIS EVENING...MAIN AREA OF INSTABILITY SHOULD SHIFT BACK WWD TWD THE MS RIVER VALLEY. SO OPPORTUNITY FOR SVR WILL SLACK FOR PORTION OF LATE NIGHT HRS. THEN...TOWARD MORNING...MODELS INDICATING INSTABILITY PARAMETERS WILL SHIFT BACK TOWARD THE E OVER AL AGAIN. LOW PRESSURE SHOULD DEVELOP FURTHER EWD ON SUN AND PROGRESS THROUGH THE UPPER SW FLOW. THIS WILL BRING STRONG SHOWER AND THUNDERSTORM ACTIVITY TO C AL WITH SVR POTENTIAL EARLY ON. AS WE MOVE INTO THE AFTERNOON HRS...WE INTRODUCE THE THREAT OF FLASH FLOODING. THUS...WE HAVE ISSUED A FLASH FLOOD WATCH WITH 2 THREAT SECTIONS BASED ON TIMING. MOST LIKELY ADD I85 CORRIDOR S WITH SUN MORNING ISSUANCE AS HEAVY RAIN THERE IS EXPECTED NOT UNTIL MON. SEE FFABMX FOR AMOUNT DETAILS BUT EVENT TOTALS NOW THROUGH MON NT WILL BE ANYWHERE FROM 2.5 IN ACROSS SE EXTREME TO ALMOST 7 INCHES FAR NW...AS THIS WILL BE A SLOW MOVING SYSTEM...WITH TRAINING STORMS...AT LEAST INITIALLY...WITH INSANE PW/S WITH THIS SYSTEM. FRONT MOVE SE OF CWA BY TUE. MODELS ARE INCONSISTENT ABOUT EXTENDED SOLUTION ABOUT ANY POTENTIAL GULF LOW FOR FAR EXTENDED SO WILL LEAVE MENTIONED AMOUNT OUT UNTIL END OF PERIOD UNTIL THE APPROACH OF OUR NEXT FRONTAL SYSTEM. HOWEVER...ALOT OF FISH TO FRY BEFORE WE GET TO FRI WITH OUR VERY WET AND POTENTIAL LIFE THREATENING HEAVY RAIN EVENT OVER THE NEXT COUPLE OF DAYS. 08 && .AVIATION...00Z TAF DISCUSSION. MUCH THE SAME SITUATION WE WERE IN AT THIS TIME YESTERDAY...AS AREAS OF SHOWERS AND THUNDERSTORMS SEEM TO STAY EITHER JUST WEST OR JUST NORTH OF CENTRAL ALABAMA. THE LATEST TAFS WERE BASED ON THE IDEA THAT THE ACTIVE WEATHER WILL STAY OUT OF OUR AREA UNTIL AT LEAST AFTER 02/1500Z. STEADY WINDS CONTINUING OUT OF THE SOUTH TO SOUTHEAST WILL KEEP AN AMPLE SUPPLY OF GULF MOISTURE FEEDING INTO THE AREA...AND I HAVE VERY HIGH CONFIDENCE THAT WE WILL SEE MORE STRATUS DEVELOPMENT THIS EVENING AND OVERNIGHT...WITH CEILINGS EVENTUALLY DROPPING TO NEAR OR BELOW 1000 FEET. THE FRONT RESPONSIBLE FOR THE ACTIVE WEATHER TO CENTRAL ALABAMA'S NORTH AND WEST WILL FINALLY PUSH CLOSER TO OUR AREA ON SUNDAY...AND RAIN CHANCES (INCLUDING THUNDERSTORMS) WILL FINALLY INCREASE. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CHILTON...DALLAS...FAYETTE... GREENE...HALE...JEFFERSON...LAMAR...LOWNDES...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...SHELBY...SUMTER... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...HALE...JEFFERSON...LOWNDES... MARENGO...MONTGOMERY...PERRY...RANDOLPH...SHELBY...ST. CLAIR... TALLADEGA...TALLAPOOSA. FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: FAYETTE...GREENE...LAMAR...MARION... PICKENS...SUMTER...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, May 1, 4:20 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 PM CDT SAT MAY 1 2010 ALZ011>015-017>050-022120- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 420 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS...ALTHOUGH THEY ARE EXPECTED TO CONTINUE TO BE ISOLATED. THE AREA WITH THE GREATEST THREAT WILL BE COUNTIES GENERALLY WEST OF INTERSTATE 65. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL FOR STRONG DAMAGING WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. A TIGHTENING SURFACE PRESSURE GRADIENT WILL CAUSE SUSTAINED WINDS OF AROUND 15 MPH WITH HIGHER GUSTS AREA WIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE WEATHER WILL AGAIN BE POSSIBLE ON SUNDAY AS THIS SLOW MOVING SYSTEM APPROACHES CENTRAL ALABAMA. STRONG WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE FIRST THING SUNDAY MORNING...AND LAST THROUGH THE DAY ON SUNDAY...ESPECIALLY FOR AREAS WEST OF INTERSTATE 59. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS SUNDAY...INTO MONDAY...AS THE COLD FRONT ASSOCIATED WITH THIS SYSTEM SLOWLY MOVES THROUGH CENTRAL ALABAMA. LOCALIZED FLOODING WILL ALSO LIKELY BECOME A PROBLEM WITH SOME OF THE STRONGER THUNDERSTORMS SUNDAY AND MONDAY. RAINFALL TOTALS OF 4 TO 7 INCHES WILL BE POSSIBLE FOR AREAS MAINLY WEST OF INTERSTATE 59. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY ON SATURDAY EVENING...THROUGH THE OVERNIGHT...AND AGAIN ON SUNDAY AND MONDAY. 17/KLAWS
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:32 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| May 2, 5:15 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| May 2, 5:20 PM CDT | Tornado Warning | BMX | Marion | 10 min |
| May 2, 6:07 PM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
Nearby
River Flood Warnings in Alabama, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.